Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The final value problem for Sobolev equations


Author: John Lagnese
Journal: Proc. Amer. Math. Soc. 56 (1976), 247-252
MSC: Primary 34G05; Secondary 35R20
DOI: https://doi.org/10.1090/S0002-9939-1976-0419971-9
Erratum: Proc. Amer. Math. Soc. 63 (1977), 375.
MathSciNet review: 0419971
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ and $ B$ be $ m$-accretive linear operators in a complex Hilbert space $ H$ with $ D(A) \subset D(B)$. The method of quasi-reversibility is used to obtain a solution to the Sobolev equation $ (d/dt)[(I + B)u(t)] + Au(t) = 0,0 < t < 1$, which approximates a specified final value $ u(1) = f$. In general, when $ D(A) \subset D(B)$, it is not possible to find a solution which achieves exactly the final value $ u(1) = f$.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. II: Spectral theory. Selfadjoint operators in Hilbert space, Wiley, New York, 1963. MR 32 #6181.
  • [2] T. Kato, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [3] J. Lagnese, Existence, uniqueness and limiting behavior of solutions of a class of differential equations in Banach space, Pacific J. Math. 53 (1974), 473-485. MR 0361336 (50:13781)
  • [4] R. Lattés and J.-L. Lions, The method of quasi-reversibility, Modern Analytic and Computational Methods in Sci. and Math., no. 18, Elsevier, New York, 1969. MR 39 #5067.
  • [5] R. E. Showalter, Equations with operators forming a right angle, Pacific J. Math. 45 (1973), 357-362. MR 47 #7517. MR 0318971 (47:7517)
  • [6] -, The final value problem for evolution equations, J. Math. Anal. Appl. 47 (1974), 563-572. MR 0352644 (50:5131)
  • [7] K. Yosida, Functional analysis, Die Grundlehren der math. Wissenschaften, Band 123, Academic Press, New York; Springer-Verlag, Berlin, 1965. MR 31 #5054. MR 0180824 (31:5054)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G05, 35R20

Retrieve articles in all journals with MSC: 34G05, 35R20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0419971-9
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society